MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 4986855
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Image review:- review of submitted images appear to display implant fracture through the cross sectional area and at one of the inserter interface tabs, with deformation on the top face, and some indication of stripped threads.
 
Event or Problem Description
Procedure: oblique lumbar interbody fusion (olif) levels implanted: l3/4/5 it was reported that during surgery, the cage broke during insertion.When the breakage occurred, 4/5 of the cage had been inserted in the vertebral body.So only 1/5 of the broken cage could be removed.This 1/5 fragment of the cage remained inside the patient.No patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional info: product analysis: visual review of the returned implant identified a portion has been broken off.Microscopic examination of the inserter interface identified a stripped threaded hole and deformation on the top face, and fracture on one side around the inserter tang interface, consistent with significant impact and torsional loading.Microscopic examination of the fracture surface of the broken off portion of the implant identified a fairly flat fracture with rays emanating away from the area of crack initiation, consistent with brittle overload.The above observations are consistent with inappropriate handling of the implant during attempted implantation.After completed analysis, no evidence was found that would suggest a defect in design or manufacturing of the implant.If information is provided in the future, a supplemental report will be issued.

Brand Name
CLYDESDALE PTC SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6452722
Report Number1030489-2017-00734
Device Sequence Number18997164
Product Code MAX
UDI-Device Identifier00643169190511
UDI-Public00643169190511
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number4986855
Device Lot NumberH5279567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2017
Initial Date Received by Manufacturer 03/09/2017
Supplement Date Received by ManufacturerNot provided
06/06/2017
Initial Report FDA Received Date04/03/2017
Supplement Report FDA Received Date06/28/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR